Hello, guest
|
Name: christianmommy
[ Original Post ]
I have a 10 yr old boy who has adhd, odd, possible Bi-polar and possible asperger's. He has been on three different meds and so far, none of them have worked, he is in prozac 1x a day along w/seroquel 3x a day. He is having problems in school, they can't get him to focus and do his work, he is tired all the time, he has put on at least 10 lbs in the past month, he is impulsive and on the bus he is acting up. He goes from being completely calm, quiet, playing nice with his brother and me, to all of a sudden when asked to do something, completely losing control and not coming back. I need to know if anyone has had a problem with this in their child, could it be the seroquel and does anyone think that risperdal is anybetter? He has a psych doc but I'm not sure about him anymore. He just keeps switching him to these different meds. we have summer plans and i am scared because I don't want my son to end up in the hospital again. We have a behavior specialist and I do modifications with my son at home. If anyone can give me some advice, that would be so great. What meds have you had the best success on. We have tried, clonidine, ritalin, concerta, adderral, strattera (that was really bad) I'm at a loss.
Your Name


captcha

Your Reply here


 
Name: MN-MOM | Date: May 22nd, 2007 3:52 PM
I went on-line to read about seroquel. It's not approved for patients under 18. It also says that if you notice increased agitation to let your doctor know. Has his agitation increased? How long has he been on seroquel? My thought would be to get a second opinion or try to find another doctor who works specifically with children's mental health. I understand what you're going through. My son has ADHD and ODD. My son has to take a special van (not the bus) to school because he is not able to handle the social interaction on the bus. 

Name: christianmommy | Date: May 23rd, 2007 3:10 AM
We just had a doc appt tonight, i told him about all the research i have done about he seroquel and how my son has been having terrible meltdowns for the past couple of days and he was like, well, sometimes it's not always the meds, but don't do too much research, only do what i tell you, and try this behavior plan and that, and I'm like, ummm, that's what I've been doing and he is truly just losing control. I had to keep him home from school today, and when I talked to the teacher this morning she explained to me that now it's getting to the point where my son is verbally shutting down. That scares me. so when we had the doc appt i told him I don't feel comfortable with him being on these meds so he switched him to risperdal and lowered his prozac dose. he also diagnosed him with pdd so that the school would have a diagnoses. so now I have to call the doc tomorrow to get the med approved from the insurance co. so i had to give him the seroquel tonight and probably tomorrow morn until i get the new meds. wish me luck. 

Name: wendyjean | Date: May 28th, 2007 1:05 AM
join the club!!i have a six year old with adhd and possibly bi polar, it is an uphill climb everyday, and he does the same thing, play nicely one moment and then yell cry fight etc ..out of the blue,,it makes it really difficult to go anywhere the only place he enjoys is the park weve been to all of them in town where he can run and climb and be freee..... 

Name: mar22 | Date: Jun 2nd, 2007 4:30 AM
seroguel will make him more sleepy, i hate to see kids used as a guiney pig i feel your frustration as finding what works is challenging. i agree with an earlier coment that seeing a pediatrican that deals with this stuff will be better. hang in there 

Name: christianmommy | Date: Jun 7th, 2007 3:13 AM
well my son is officially not allowed to ride the school bus until the end of the year, thank goodness we are going on vaca before school is over, lol. but the teachers have said that he is extremely tired in the morning and cannot be redirected and just very irritable, so I've read some things on prozac since that is one of the meds he is on and it said that one of the side effects is aggression and the feeling of constantly having to move around. So today, i cut his dosage in half, instead of him getting 10 mg, i cut it down to 5. i talked to the teacher this morning and she said she has noticed a little difference, he was less tired, more alert and able to be redirected and getting a response. I am thinking about keepin him on the 5 for another week and then taking it out completely since he will still have the risperdal. can anyone give me any advice on whether this is a good idea or did i just make a bigger mess? thanks 

Name: D | Date: Aug 8th, 2007 3:07 AM
Does Adderral and Concerta carry the same ingredients? 


Name: mar22 | Date: Aug 9th, 2007 1:26 AM
children need to be weaned off meds gradually so there bodies dont go into withdrawals. be careful not to wean to fast as you may encounter more behaviours which are related to withdrawals. sounds like the doc doesnt know what hes doing its as if hes guessing, maybe find one who will listen to you instead of bossing you around. look for a specialist in adhd this may help. also i have heard that there are sspecial schools the kids can go for four months to help curve behaviours. sorry i feel your pain and wish i could help but seems like the systems as a few cracks in it and i am frusterated also, so i wish you luck. 

Copyright 2019© babycrowd.com. All rights reserved.
Contact Us | About Us | Browse Journals | Forums | Advertise With Us